MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 99430
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 09 may 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused h3 other text : device not returned.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different patients.This is the first of two reports.Refer to 8030647-2024-00038 for the second report.It was reported, the sleeve inflated, after aspiration (not during suctioning).The user was careful to stop extracting the catheter when the black marker was seen; there was no reported injury.
 
Additional Manufacturer Narrative
Correction: d4.The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 07 jun 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction: d4 additional information: d4; h6 the device history record for lot 30172990 was reviewed and the product was produced according to product specifications.The actual sample, from the reported event was returned and evaluated, no issues were observed on device.Since the reported failure was not reproduced in the lab during sample evaluation; therefore, the root cause could not be determined.All information reasonably known as of 05 nov 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19299739
Report Number8030647-2024-00037
Device Sequence Number17622360
Product Code BSY
UDI-Device Identifier00609038994307
UDI-Public(01)00609038994307(10)30172990(17)20261207(11)20211216
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number99430
Device Catalogue Number22716-4J
Device Lot Number30172990
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2024
Supplement Date Received by Manufacturer05/31/2024
10/15/2024
Initial Report FDA Received Date05/13/2024
Supplement Report FDA Received Date06/10/2024
11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown